Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


just started taking atripla
Jan 3, 2009

I just started treatment (atripla) 2 weeks ago. Usually I suffer no side effects from any medications but this is kicking my butt!!! I can't sleep - I toss and turn all night - vomiting in the morning and in a fog until noon. I had hives for a few days but I think they're done with now. Will I eventually be able to sleep?? I work full time and run a household with 2 teenagers and this has just really turned my world upside down. Thanks Lori

Response from Dr. Young

Hello Lori and thanks for your post.

It sounds like you're having a particularly bad experience with the efavirenz part of Atripla. Side effects that last until noon, especially after two weeks of treatment, suggest to me that you may very well need a change in medication.

I'd be curious to know if you take your medication with food (or eat late at night), or if you're an African-American-- both have been associated uncommonly with more severe reactions to efavirenz.

I'd certainly talk to your doctor about your symptoms. If they don't improve, don't fret-- there are very well tolerated alternatives (you can surf our forum here at TheBody.com for other's experiences).

Be well, BY



Previous
Atripla
Next
Effects of Viraday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement